Illinois, 2013

Damaging Winds in Illinois, June 23, 2013

June 23, 2013 · NWS DVN · 2 events in 2 counties and zones

A disturbance moving eastward across eastern Iowa into northwest Illinois brought yet another round of scattered showers and thunderstorms. A few of these thunderstorms became severe over northwest Illinois.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A disturbance moving eastward across eastern Iowa into northwest Illinois brought yet another round of scattered showers and thunderstorms. A few of these thunderstorms became severe over northwest Illinois.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 23, 6:46 AM CST, 6 hours 34 minutes earlier.

Area forecast discussion, Jun 23, 6:46 AM CST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
746 AM CDT SUN JUN 23 2013

.UPDATE...
ISSUED AT 743 AM CDT SUN JUN 23 2013

JUST SENT OUT QUICK UPDATE FOR CURRENT TEMPERATURE AND DEW POINT
CONDITIONS AND TIMING OF CLOUDS.

&&

.SYNOPSIS...
ISSUED AT 410 AM CDT SUN JUN 23 2013

A WARM FRONT IS CURRENTLY DRAPED ACROSS SOUTHERN MINNESOTA INTO
CENTRAL WISCONSIN.  A POCKET OF LOWER 60 DEW POINTS HAVE LIFTED
NORTHWARD INTO THE CWA...WITH THE HIGHER UPPER 60/LOW 70 DEW POINTS
SHUNTED WESTWARD INTO CENTRAL IOWA.  TEMPERATURES REMAIN MILD WITH
READINGS IN THE UPPER 60S TO MIDDLE 70S.  CONVECTIVE ACTIVITY
REMAINS JUST NORTH OF THE CWA.  A COLD FRONT IS LOCATED ACROSS
EASTERN NEBRASKA.  AHEAD OF THIS FRONT...A BOWING LINE OF
THUNDERSTORMS IS ENTERING NORTHWEST AND WEST CENTRAL IOWA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 410 AM CDT SUN JUN 23 2013

THE MAIN FORECAST CONCERN IN THE SHORT TERM IS TIMING CONVECTION
INTO THE AREA AND POTENTIAL FOR HEAVY RAINS AND FLOODING CONCERNS
WITH REPEATED ROUNDS OF THUNDERSTORMS THROUGH MONDAY.  HAVE ENTERED
SLIGHT CHANCE POPS INTO ALL OF THE AREA BY MIDDAY...BECOMING LIKELY
ACROSS AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER BY LATE
AFTERNOON. IT APPEARS THE COLD FRONT ACROSS NE WILL PUSH INTO
CENTRAL IA BEFORE STALLING OUT AND ACTING AS A TRACK FOR UPPER LEVEL
WAVES TO RIDE ALONG OVER THE NEXT 24-48 HOURS.  THUS...BRINGING
REPEATED ENHANCED PERIODS OF CONVECTIVE ACTIVITY...SOME OF WHICH
COULD BE SEVERE.  THE ENTIRE OUTLOOK AREA IS IN A SLIGHT RISK FOR
TODAY AND TONIGHT. PRECIPITABLE WATER VALUES ARE HIGH...ON THE
ORDER OF 1.3-1.5 INCHES. WHILE AREAS SOUTH OF HIGHWAY 30 CAN
HANDLE SOME RAIN...THE HIGHWAY 20 CORRIDOR CANNOT. NOT ONLY ARE
REPEATED ROUNDS OF STORMS EXPECTED...BUT ALSO BELIEVE ANY
CONVECTION HAS POTENTIAL TO PRODUCE VERY HEAVY RAINS IN A SHORT
TIME. THUS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS ALONG
AND NORTH OF INTERSTATE 80 FOR NIGHT THROUGH THE DAY MONDAY. AGAIN
INITIALLY... THE AREAS MOST SUSCEPTIBLE ARE ALONG THE HIGHWAY 20
CORRIDOR.

14

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 259 AM CDT SUN JUN 23 2013

INCREASING RISK OF HEAVY RAINS THROUGH AT LEAST MONDAY THE MAIN
FORECAST ISSUE.

OVERVIEW...INITIALIZATION AND VERIFICATION GOOD ON SYNOPTIC SCALES
AND FORCING PARAMETERS WITH CLARITY OF SW US ENERGY IMPULSES TO
IMPACT AREA NEXT 2 PLUS DAYS. PROBLEMS CONTINUE WITH CONVECTION
WHICH FORCING TOOLS AMELIORATE. RUN TO RUN VARIANCE AND VERIFICATION
SUPPORTS A 50/50 MIX OF HI-RES ECMWF/GFS WITH FORCING TOOLS OF
NAM-WRF USEFUL INTO DAY 3. THESE ALL SUPPORT EPISODES OF MCS EVENTS
WITH TRAINING OF STORMS WITH LOCALLY HEAVY RAIN TOTALS AND
INCREASING RISKS OF FLOODING AND FLASH FLOODING. SEE HYDROLOGIC
SECTION BELOW.

MONDAY...CONSIDERABLE CLOUDS WITH LIKELY LARGE MCS EVENT ONGOING
WITH TRAINING OF STORMS...POSSIBLY INTO AT LEAST MONDAY NIGHT.
LOWERED HIGH NORTH SECTIONS INTO MID 80S...THIS COULD BE LOWER
WITH LOTS OF RAINFALL. LOCAL TOOLS SUGGEST FAVORED INSTABILITY AND
SHEAR PROFILES OF TRAIN OF STORMS WITH MARGINAL LOWER END SEVERE
RISKS OF WIND AND POSSIBLY HAIL. A TYPICAL SUMMER CONVECTIVE
EVENT. LATER SHIFTS WILL LIKELY NEED TO UP RAIN TOTALS CONSIDERABLY.
FORCING TOOLS SUGGESTS LARGE SWATH OF HEAVY RAINS OVER AT LEAST
CENTRAL 1/3 OF AREA THAT MAY TRANSLATE INTO SOUTH SECTIONS. ONLY
REASON SOUTH 1/2 OF AREA NOT IN FLASH FLOOD WATCH IS THEY HAVE HAD
LITTLE RAINS PAST 2 DAYS AND CAN TAKE ROUGHLY 3 INCHES INITIALLY.
LOCAL TOOLS SUGGEST THIS CONVECTIVE EVENT...STARTING SUNDAY
NIGHT...COULD PRODUCE LARGE AREAS OF 1 PLUS INCH AMOUNTS AND BANDS
OF 2 TO 4+ INCHES. THIS IS DUE TO PW/S AOA 1.5 TO LOCALLY OVER
1.75 INCHES AND MODERATELY HIGH INSTABILITIES AOA 2500 J/KG AND
HIGH FREEZING LEVELS...ALL FAVORABLE FOR HEAVY RAINFALL. MINS
MONDAY NIGHT ARE PROBABLY AT LEAST A CATEGORY TOO HIGH AS COOL
POOLS SHOULD LOWER MINS INTO THE UPPER 60S MOST AREAS AND POSSIBLY
SOME MID 60S. ISOLATED LOWER END SEVERE STORMS WILL WINDS MAIN RISK
TO 60+ MPH WITH ENOUGH HEATING.

TUESDAY AND WEDNESDAY...HAVE CHANCE POPS BUT TRENDS SUGGEST ANOTHER
MCS TO AFFECT AT LEAST PARTS OF THE AREA ON TUESDAY WITH LOCALLY
HEAVY RAINS AGAIN. HIGHS COULD THUS BE IMPACTED FOR LATER SHIFTS
TO CONSIDER...WITH 80S POSSIBLE VERSUS LOWER 90S. WEDNESDAY MAY HAVE
LESS CHANCE OF STORMS DUE TO SOME SUBSIDENCE AHEAD OF APPROACHING
COOL FRONT TO ARRIVE THURSDAY. LATER SHIFTS TO BE ABLE TO BETTER
ASSESS THIS THE NEXT 24 HOURS AFTER MCS EVENTS KICK IN AND IMPACTS
ON BOUNDARIES.

THURSDAY...UNCERTAINTY OF PROGRESSIVE NATURE OF COOL FRONT THAT
SUGGESTS LIMITING STORMS WITH PASSAGE. IF DIGGING FRONT PASSES
EARLY IN THE DAY...THEN POPS OF 20 PERCENT ARE REASONABLE. PASS FOR
LATER SHIFTS TO REASSESS. HIGHS AROUND 90F WITH LOWERING HUMIDITY
AS WINDS SHIFT TO THE W AND NW AS CAA GETS GOING THURSDAY NIGHT.
MINS THURSDAY NIGHT PER LOCAL TOOLS MAY NEED LOWERING BY AT LEAST
4-7 DEGREES.

FRIDAY AND SATURDAY...STRONG NW FLOW TO BRING SEASONABLY COOL AND
STRONG CANADIAN AIRMASS. SOME UNCERTAINTY ON ENOUGH UPPER FORCING
FOR ISOLATED SHOWERS FOR LATER SHIFTS. TEMPERATURES MAY NEED
LOWERING FRIDAY AND FRIDAY NIGHT BY AT LEAST CATEGORY AND ALSO
LOWER DEWPOINTS. COOLER AND LESS HUMIDITY SHOULD PERSIST WELL
INTO THE FOLLOWING WEEK...NOT BAD FOR EARLY JULY.

NICHOLS

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 630 AM CDT SUN JUN 23 2013

VFR CONDITIONS ARE EXPECTED THROUGH LATE THIS MORNING TO MID
AFTERNOON...WHEN SHOWER AND THUNDERSTORM ACTIVITY WILL DEVELOP
WITH CIGS AROUND 4000 AGL. EAST SOUTHEAST WINDS WILL BECOME
SOUTHERLY AT 10-15KTS WITH GUSTS OVER 20KTS BY MID TO LATE
MORNING. THEY WILL DIMINISHING SLIGHTLY THIS EVENING AND
OVERNIGHT. STORMS WILL BE PREVALENT TONIGHT AND HAVE THE
POTENTIAL TO PRODUCE VERY HEAVY RAINFALL...WITH VISIBILITIES
UNDER A MILE AT TIMES AND CIGS DOWN TO 2000 AGL.

&&

.HYDROLOGY...
ISSUED AT 259 AM CDT SUN JUN 23 2013

INCREASING RISKS OF FLASH FLOODING FROM EPISODES OF CONVECTIVE EVENTS
THROUGH AT LEAST MONDAY AND POSSIBLY THROUGH TUESDAY. LOCAL TOOLS AND
TECHNIQUES BASED ON PW/S AOA 1.75" AND INSTABILITY AOA 2500 J/KG AND
HIGH FREEZING LEVELS ALL SUPPORT LARGE AREAS OF HEAVY RAINFALL WITH
EACH CONVECTIVE EVENT. A MAJOR EVENT SHOULD START SUNDAY NIGHT THAT
WILL CONTINUE THROUGH MONDAY. THIS EVENT SHOULD PRODUCE LARGE AREAS
OF 2 PLUS INCH AMOUNTS WITH LOCALLY OVER 4 INCHES SUGGESTED. ANOTHER
MCS EVENT THAT WILL BE GOVERNED BY THE EVENT INTO MONDAY IS SUGGESTED
FOR TUESDAY WITH SIMILAR RAIN TOTALS...THESE AMOUNTS COULD BE MORE
IN SOUTH SECTIONS DEPENDING ON FIRST EVENT. NORTHERN 1/3 OF THE AREA
HAS RECEIVED 2 TO LOCALLY NEAR 4 INCHES OF RAIN THE PAST 2 DAYS...RESULTING
IN SATURATED SOILS. RAIN TOTALS OVER 2 INCHES POSE A RISK OF FLASH
FLOODING NORTH OF I-80 AND AMOUNTS OVER 4 INCHES WOULD RESULT IN SIGNIFICANT
FLASH FLOODING. POTENTIAL FOR LOCALLY 6 OR MORE INCHES OF ADDITIONAL
RAIN TO FALL NEXT 72 HOURS...THIS WOULD PRODUCE SIGNIFICANT FLASH FLOODING
AND MODERATE TO MAJOR RIVER FLOODING. THE FLASH FLOOD WATCH MAY NEED
TO BE EXTENDED BY DURATION AND COVERAGE DEPENDING ON CONVECTION THAT
FIRES OVER THE NEXT 24-36 HOURS.

NICHOLS

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     EVENING FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-
     IOWA-JACKSON-JOHNSON-JONES-LINN-MUSCATINE-SCOTT.

IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     EVENING FOR BUREAU-CARROLL-HENRY IL-JO DAVIESS-PUTNAM-ROCK
     ISLAND-STEPHENSON-WHITESIDE.

MO...NONE.
&&

UPDATE...14
SYNOPSIS...14
SHORT TERM...14
LONG TERM...NICHOLS
AVIATION...14
HYDROLOGY...NICHOLS
Hazardous weather outlook, Jun 23, 3:45 AM CST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT SUN JUN 23 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-240900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
445 AM CDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON THROUGH MONDAY
OVER THE ENTIRE AREA. LOCALLY HEAVY RAINFALL WILL BE LIKELY. SOME
OF THE STRONGER STORMS MAY SURPASS SEVERE THRESHOLDS...PRODUCING
DAMAGING WINDS OVER 60 MPH AND ALSO LARGE HAIL OF AT LEAST QUARTER
SIZE. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF
INTERSTATE 80 TONIGHT THROUGH LATE MONDAY AFTERNOON.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR
THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY THROUGH THURSDAY...THERE IS A RISK OF THUNDERSTORMS EACH DAY.
THE NATURE OF THESE STORMS SUGGEST ANY STRONG TO SEVERE STORMS WOULD
MORE LIKELY OCCUR IN THE AFTERNOON THROUGH THE EVENING HOURS WITH
STRONG WINDS THE PRIMARY THREAT.

THE GREATER RISK IS HIGH MOISTURE LEVELS WILL INTERACT WITH WEAK
DISTURBANCES...PRODUCING PROLONGED CONVECTION LEADING TO LOCALLY
HEAVY RAINFALL. THIS WILL LAST THROUGH AT LEAST MONDAY AND POSSIBLY
THROUGH TUESDAY. WIDESPREAD RAINFALL TOTALS OF OVER 2 INCHES ARE
EXPECTED WITH LOCALLY 4 INCHES OR MORE. THIS POSES A RISK OF FLASH
FLOODING AND RENEWED RIVER FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH MONDAY FOR LOCATIONS
ALONG AND NORTH OF THE I-80 CORRIDOR. SEE THIS AND OTHER HYDROLOGIC
PRODUCTS FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT.
ANY HEAVY RAINFALL TOTALS OVER 1 INCH AND ANY WATER ISSUES WOULD BE
APPRECIATED.

14/NICHOLS

In the hours before

Special weather statement, Jun 23, 11:30 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1230 PM CDT SUN JUN 23 2013

IAZ088-089-098-099-ILZ034-MOZ009-010-231830-
CLARK-DES MOINES-HANCOCK-HENRY-LEE-SCOTLAND-VAN BUREN-
1230 PM CDT SUN JUN 23 2013

...THUNDERSTORMS IN SOUTHEAST IOWA AND NORTHEAST MISSOURI...

AT 1225 PM CDT...THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 6
MILES NORTHEAST OF BONAPARTE TO 26 MILES SOUTHWEST OF
RUTLEDGE...MOVING EAST AT 15 MPH.

* THUNDERSTORMS WILL BE NEAR...
  WYACONDA AND LURAY AROUND 1240 PM CDT...
  CROTON AROUND 1250 PM CDT...
  PILOT GROVE AROUND 1255 PM CDT...
  ST. PAUL AROUND 100 PM CDT...
  DONNELLSON AROUND 105 PM CDT...
  WEST POINT...FRANKLIN AND KAHOKA AROUND 115 PM CDT...

WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...ARE/IS EXPECTED WITH.

LAT...LON 4025 9195 4030 9196 4030 9217 4082 9174
      4082 9111 4025 9160
TIME...MOT...LOC 1730Z 269DEG 15KT 4075 9168 3999 9230

HAASE
Special weather statement, Jun 23, 11:32 AM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1232 PM CDT SUN JUN 23 2013

IAZ088-089-098-099-ILZ034-MOZ009-010-231830-
CLARK-DES MOINES-HANCOCK-HENRY-LEE-SCOTLAND-VAN BUREN-
1232 PM CDT SUN JUN 23 2013

...THUNDERSTORMS IN SOUTHEAST IOWA AND NORTHEAST MISSOURI...

AT 1225 PM CDT...THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 6
MILES NORTHEAST OF BONAPARTE TO 26 MILES SOUTHWEST OF
RUTLEDGE...MOVING EAST AT 15 MPH.

* THUNDERSTORMS WILL BE NEAR...
  WYACONDA AND LURAY AROUND 1240 PM CDT...
  CROTON AROUND 1250 PM CDT...
  PILOT GROVE AROUND 1255 PM CDT...
  ST. PAUL AROUND 100 PM CDT...
  DONNELLSON AROUND 105 PM CDT...
  WEST POINT...FRANKLIN AND KAHOKA AROUND 115 PM CDT...

WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...ARE EXPECTED WITH.

LAT...LON 4025 9195 4030 9196 4030 9217 4082 9174
      4082 9111 4025 9160
TIME...MOT...LOC 1730Z 269DEG 15KT 4075 9168 3999 9230

HAASE
Special weather statement, Jun 23, 12:02 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
102 PM CDT SUN JUN 23 2013

IAZ099-ILZ034-MOZ010-231900-
CLARK-HANCOCK-LEE-
102 PM CDT SUN JUN 23 2013

...STRONG THUNDERSTORM IN NORTHEAST MISSOURI...

AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF KAHOKA...MOVING EAST AT 25
MPH.

* THE THUNDERSTORM WILL BE NEAR...
  KAHOKA AROUND 110 PM CDT...
  WAYLAND AROUND 125 PM CDT...
  ALEXANDRIA AROUND 140 PM CDT...
  WARSAW AROUND 145 PM CDT...
  KEOKUK AROUND 150 PM CDT...
  HAMILTON AROUND 155 PM CDT...

WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...ARE EXPECTED WITH
THIS STORM.

LAT...LON 4053 9113 4027 9110 4026 9189 4044 9191
TIME...MOT...LOC 1802Z 265DEG 23KT 4036 9178

HAASE
Special weather statement, Jun 23, 12:26 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
126 PM CDT SUN JUN 23 2013

IAZ099-ILZ001-002-007-009-015>017-024>026-034-035-MOZ010-231930-
BUREAU-CARROLL-CLARK-HANCOCK-HENDERSON-HENRY-JO
DAVIESS-LEE-MCDONOUGH-MERCER-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE-
126 PM CDT SUN JUN 23 2013

...SCATTERED THUNDERSTORMS MOVING INTO ILLINOIS...

AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SCATTERED THUNDERSTORMS FROM LENA TO CHADWICK TO RARITAN TO
19 MILES SOUTHWEST OF ALEXANDRIA...MOVING EAST AT 15 MPH.

WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...ARE EXPECTED WITH
THESE STORMS.

LAT...LON 4019 9091 4028 9090 4027 9075 4046 9044
      4114 9043 4114 8994 4158 8962 4219 8968
      4220 8940 4230 8939 4250 8990 4204 9002
      4072 9095 4025 9171 4025 9170 4024 9151
      4019 9150
TIME...MOT...LOC 1825Z 300DEG 15KT 4239 8984 4199 8991
          4067 9085 4016 9171

HAASE
Special weather statement, Jun 23, 1:04 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
204 PM CDT SUN JUN 23 2013

ILZ002-007-009-016-017-232000-
BUREAU-CARROLL-HENRY-STEPHENSON-WHITESIDE-
204 PM CDT SUN JUN 23 2013

...STRONG THUNDERSTORMS IN NORTHWEST ILLINOIS...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINSLOW TO 8 MILES
SOUTHWEST OF GERMAN VALLEY TO 22 MILES SOUTHWEST OF GALVA...MOVING
EAST AT 15 MPH.

* THUNDERSTORMS WILL BE NEAR...
  HOOPPOLE AND FREEPORT AROUND 210 PM CDT...
  GALVA...ANNAWAN...TAMPICO AND STERLING AROUND 220 PM CDT...
  CEDARVILLE AROUND 225 PM CDT...
  KEWANEE AROUND 230 PM CDT...
  DEER GROVE AROUND 240 PM CDT...
  GERMAN VALLEY AROUND 245 PM CDT...

PEA TO PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY
RAIN...ARE EXPECTED WITH THESE STORMS.

LAT...LON 4115 8961 4115 8964 4123 8964 4123 8986
      4114 8987 4115 9027 4219 8969 4251 8984
      4251 8977 4232 8939 4220 8941 4219 8969
      4194 8968 4193 8962 4159 8962 4158 8936
TIME...MOT...LOC 1904Z 304DEG 15KT 4242 8972 4214 8958
          4091 9028

HAASE
Local storm report, Jun 23, 1:20 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
220 PM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             S TAMPICO               41.63N 89.79W
06/23/2013  E0.50 INCH       WHITESIDE          IL   TRAINED SPOTTER

            PEA TO DIMES.

&&

GROSS

The radar

The Quad Cities radar (KDVN), 71 km away, was scanning. The volume nearest the first event began at 19:18 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Whiteside

When
June 23, 1:20 PM CST
Where
Whiteside County, 1.7 mi WNW of Deer Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.630, -89.730

The time of this event was estimated using radar. A trained spotter reported a downed fruit tree along with several limbs that were 3 to 5 inches in diameter.

Thunderstorm Wind, Henry

When
June 23, 1:26 PM CST
Where
Henry County, 0.69 mi N of Kewanee
Measured
57 kt (66 mph) measured gust
Reported by
Public
Coordinates
41.240, -89.930

Radar was used to estimate the time of this event.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461896, 461895.